Changing from Pradaxa to Edoxaban or Rivaro... - AF Association

AF Association

20,490 members25,061 posts

Changing from Pradaxa to Edoxaban or Rivaroxaban

Drounding
Drounding

I have been taking Pradaxa (Dabigatran) for over a year. I have a sliding hernia and take Lansoprozol (ppi). I am finding that the Pradaxa is irritating my stomach and would like to change to another Noac.

I would like to switch to one single dose a day. Edoxaban is my top preference because I don't need to take it with food. My next in line would be Rivaroxaban but I believe it needs to taken with food. Apixaban is not my preference due to two times daily.

I have a cardiologist appointment in a few weeks time and would like to go with one of these in mind and well prepared.

Any comments on my thinking or choice would be welcome.

7 Replies
oldestnewest

I too had stomach irritation with Pradaxa, and changed to Rivaroxaban. Since changing a few weeks ago things have settled down with my stomach. Although I do have to take it with food, it is only one tablet a day instead of two, and I take it with breakfast, halfway through eating.

I think cutting out that second tablet dose with Pradaxa has made the difference.

I hope whatever your choice is you get a good result!

Rivaroxaban requires an acid stomach to work so not sure how it works with PPI? I take Ranitidine every evening at the same time as Rivaroxaban, assuming the Rivaroxaban will be absorbed before the large Ranitidine tab, seems to work judging by my bruises LOL but I don't take a morning dose of Ranitidine.

I am in the same position as yourself. After taking Pradaxa for five months I suddenly started to get an almost permanent indigestion type of stomach discomfort. I stopped taking Pradaxa a week ago and am thinking about my next move. Although my doctor said my problem is due to the Pradaxa I am finding it hard to accept that it would start so suddenly. I will be very interested in your outcome. Best wishes.

Aprilbday
Aprilbday in reply to Nefat

Pradaxa immediately upset my stomach but I started drinking lots of water with it -20 ounces. That helped it immediately. I also talked to the clinical pharmacist who says any acid reducer should be taken 2 hours after Pradaxa. That fixed my problem!

Aprilbday
Aprilbday in reply to Nefat

By the way, why did you stop Pradaxa? Do you replace it with something else?

Drounding
Drounding in reply to Aprilbday

I find my af is strongly related to my stomach and wanted to rule out the Pradaxa as an additional cause for that. I am changing over to Edoxaban instead.

I saw my cardiologist today (I decided to go privately through my insurance than to wait on the NHS - what a pleasure to have time to talk about things properly) and we agreed I would change from Pradaxa to Edoxaban. I need to see the blood clinic and they will arrange the change over. He wasn't the slightest bit reluctant about me wanting to change. Hopefully it will help with my stomach issues.

You may also like...